Jump to ContentJump to Main Navigation
Show Summary Details

Journal für die reine und angewandte Mathematik

Managing Editor: Weissauer, Rainer

Ed. by Colding, Tobias / Cuntz, Joachim / Huybrechts, Daniel / Hwang, Jun-Muk

IMPACT FACTOR increased in 2015: 1.616
5-year IMPACT FACTOR: 1.690
Rank 18 out of 312 in category Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 3.614
Source Normalized Impact per Paper (SNIP) 2015: 1.901
Impact per Publication (IPP) 2015: 1.302

Mathematical Citation Quotient (MCQ) 2015: 1.53

299,00 € / $449.00 / £225.00*

See all formats and pricing
Select Volume and Issue


Mean curvature flow with free boundary on smooth hypersurfaces

John A. Buckland

Citation Information: Journal für die reine und angewandte Mathematik. Volume 2005, Issue 586, Pages 71–90, ISSN (Online) 1435-5345, ISSN (Print) 0075-4102, DOI: 10.1515/crll.2005.2005.586.71, November 2005

Publication History

Published Online:


The classical mean curvature flow of hypersurfaces with boundary satisfying a Neumann condition on an arbitrary, fixed, smooth hypersurface in Euclidean space is examined. In particular, the problem of singularity formation on the free-boundary and the classification of the limiting behaviour thereof is focused on. A monotonicity formula is developed and used to show that any smooth blow up centred about a boundary point is self-similar, with smoothness of the blow up being shown to necessarily follow in the case of Type I singularities. This leads to a classification of boundary singularities for mean convex evolving hypersurfaces.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Nick Edelen
Advances in Mathematics, 2016, Volume 294, Page 1
Giovanni Bellettini, Matteo Novaga, and Giandomenico Orlandi
Discrete and Continuous Dynamical Systems, 2015, Volume 35, Number 12, Page 5711
Masashi Mizuno and Yoshihiro Tonegawa
SIAM Journal on Mathematical Analysis, 2015, Volume 47, Number 3, Page 1906
Fangcheng Guo, Guanghan Li, and Chuanxi Wu
Abstract and Applied Analysis, 2014, Volume 2014, Page 1
Valentina-Mira Wheeler
Mathematische Zeitschrift, 2014, Volume 276, Number 1-2, Page 281
Ben Lambert
Abhandlungen aus dem Mathematischen Seminar der Universität Hamburg, 2012, Volume 82, Number 1, Page 115
Amos N. Koeller
Calculus of Variations and Partial Differential Equations, 2012, Volume 43, Number 1-2, Page 265

Comments (0)

Please log in or register to comment.